Alert archive / Wyoming / Red Flag Warnings in 2012
Red Flag Warning 10, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Jun 8, 2012, 2:29 AM MDT for 6 counties in Wyoming. It took effect at Jun 8, 2012, 12:00 PM MDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2012, 2:29 AM MDT (08:29 UTC)
- In effect from
- Jun 8, 2012, 12:00 PM MDT
- Expired
- Jun 9, 2012, 6:00 PM MDT
- In force
- 30 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Johnson County, WY, Natrona County, WY, Sweetwater County, WY, Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 55 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3376 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
403 WWUS85 KRIW 080829 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 229 AM MDT FRI JUN 8 2012 ...HOT...VERY DRY...AND WINDY CONDITIONS FOR TODAY AND SATURDAY... .STRONG SOUTHWEST WINDS WILL DEVELOP ACROSS NATRONA AND JOHNSON COUNTIES AND THE BRIDGER RANGE. THE WIND WILL BRING VERY WARM TO HOT TEMPERATURES AND VERY LOW RELATIVE HUMIDITY. BY NOON TODAY THE WINDIEST...WARMEST...AND DRIEST CONDITIONS ARE EXPECTED...AND WILL CONTINUE UNTIL AROUND 9 PM MDT. NATRONA COUNTY WILL HAVE THE CONDITIONS REDEVELOP ON SATURDAY FROM NOON TO 6 PM MDT. A COLD FRONT WILL BRING COLDER TEMPERATURES AND HIGHER HUMIDITY TO JOHNSON COUNTY AND THE BRIDGER RANGE SATURDAY. WYZ281-082130- /O.UPG.KRIW.FW.A.0008.120608T1800Z-120609T0100Z/ /O.NEW.KRIW.FW.W.0010.120608T1800Z-120609T0300Z/ JOHNSON COUNTY/CASPER BLM- 229 AM MDT FRI JUN 8 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 281... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH HAS BEEN UPGRADED. * AFFECTED AREA...FIRE WEATHER ZONE 281. * WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH INCREASING TO 15 TO 25 MPH WITH GUSTS TO 35 MPH AFTER 1600. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...THE STRONG WINDS AND LOW RELATIVE HUMIDITY...ALONG WITH TEMPERATURES IN THE UPPER 80S TO LOWER 90S WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ285-082130- /O.UPG.KRIW.FW.A.0008.120608T1800Z-120609T0100Z/ /O.NEW.KRIW.FW.W.0010.120608T1800Z-120609T0300Z/ SOUTH BIGHORN MOUNTAINS- 229 AM MDT FRI JUN 8 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 285... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 285. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...THE STRONG WINDS AND LOW RELATIVE HUMIDITY...ALONG WITH TEMPERATURES IN THE 80S WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ280-082130- /O.UPG.KRIW.FW.A.0008.120608T1800Z-120610T0100Z/ /O.NEW.KRIW.FW.W.0010.120608T1800Z-120610T0000Z/ NATRONA COUNTY/CASPER BLM- 229 AM MDT FRI JUN 8 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 280. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT...MODERATING ABOVE 15 PERCENT AFTER 2100 THIS EVENING AND DROPPING BELOW 15 PERCENT AGAIN AROUND NOON ON SATURDAY. * IMPACTS...THE STRONG WINDS AND LOW RELATIVE HUMIDITY...ALONG WITH TEMPERATURES IN THE UPPER 80S TO LOWER 90S WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/RIVERTON
5 follow-up statements
500 WWUS85 KRIW 081614 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1014 AM MDT FRI JUN 8 2012 ...HOT...VERY DRY...AND WINDY CONDITIONS FOR TODAY AND SATURDAY... .STRONG SOUTHWEST WINDS WILL DEVELOP ACROSS SWEETWATER...NATRONA AND JOHNSON COUNTIES...AND THE BRIDGER RANGE. THE WIND WILL BRING VERY WARM TO HOT TEMPERATURES AND VERY LOW RELATIVE HUMIDITY. BY NOON TODAY THE WINDIEST...WARMEST...AND DRIEST CONDITIONS ARE EXPECTED...AND WILL CONTINUE UNTIL AROUND 9 PM MDT. SWEETWATER AND NATRONA COUNTIES WILL HAVE THE CONDITIONS REDEVELOP ON SATURDAY FROM NOON TO 6 PM MDT. A COLD FRONT WILL BRING COLDER TEMPERATURES AND HIGHER HUMIDITY TO JOHNSON COUNTY AND THE BRIDGER RANGE SATURDAY. WYZ279-090300- /O.EXA.KRIW.FW.W.0010.120608T1800Z-120610T0000Z/ SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 1014 AM MDT FRI JUN 8 2012 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 279... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 6 PM MDT SATURDAY. * AFFECTED AREA...FIRE WEATHER ZONE 279...FROM NOON TO 9 PM MDT TODAY AND FROM NOON TO 6 PM MDT ON SATURDAY. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...7 TO 15 PERCENT...MODERATING ABOVE 15 PERCENT AFTER 2100 THIS EVENING AND DROPPING BELOW 15 PERCENT AGAIN AROUND NOON ON SATURDAY. * IMPACTS...THE STRONG WINDS AND LOW RELATIVE HUMIDITY...ALONG WITH TEMPERATURES IN THE UPPER 80S TO LOWER 90S WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ281-090300- /O.CON.KRIW.FW.W.0010.120608T1800Z-120609T0300Z/ JOHNSON COUNTY/CASPER BLM- 1014 AM MDT FRI JUN 8 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 281... * AFFECTED AREA...FIRE WEATHER ZONE 281...NOON THROUGH 9 PM MDT TODAY. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...7 TO 15 PERCENT. * IMPACTS...THE STRONG WINDS AND LOW RELATIVE HUMIDITY...ALONG WITH TEMPERATURES IN THE UPPER 80S TO LOWER 90S WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ285-090300- /O.CON.KRIW.FW.W.0010.120608T1800Z-120609T0300Z/ SOUTH BIGHORN MOUNTAINS- 1014 AM MDT FRI JUN 8 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 285... * AFFECTED AREA...FIRE WEATHER ZONE 285...NOON THROUGH 9 PM MDT TODAY. * WINDS...SOUTHWEST 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...7 TO 15 PERCENT. * IMPACTS...THE STRONG WINDS AND LOW RELATIVE HUMIDITY...ALONG WITH TEMPERATURES IN THE 80S WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ280-090300- /O.CON.KRIW.FW.W.0010.120608T1800Z-120610T0000Z/ NATRONA COUNTY/CASPER BLM- 1014 AM MDT FRI JUN 8 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... * AFFECTED AREA...FIRE WEATHER ZONE 280...FROM NOON TO 9 PM MDT TODAY AND FROM NOON TO 6 PM MDT ON SATURDAY. * WINDS...SOUTHWEST 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...7 TO 15 PERCENT...MODERATING ABOVE 15 PERCENT AFTER 2100 THIS EVENING AND DROPPING BELOW 15 PERCENT AGAIN AROUND NOON ON SATURDAY. * IMPACTS...THE STRONG WINDS AND LOW RELATIVE HUMIDITY...ALONG WITH TEMPERATURES IN THE UPPER 80S TO LOWER 90S WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/RIVERTON
189 WWUS85 KRIW 090307 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 907 PM MDT FRI JUN 8 2012 ...HOT...VERY DRY...AND WINDY CONDITIONS AGAIN FOR SATURDAY... .STRONG SOUTHWEST WINDS WILL DEVELOP ONCE AGAIN ACROSS SWEETWATER AND MUCH OF NATRONA COUNTIES SATURDAY AFTERNOON. THE WIND WILL BRING WARM TEMPERATURES AND VERY LOW RELATIVE HUMIDITY. A STRONG DRY COLD FRONT WILL PUSH ACROSS SWEETWATER COUNTY LATE SATURDAY AFTERNOON. VERY STRONG WEST WINDS...BUT INCREASED RELATIVE HUMIDITY ARE EXPECTED IN WAKE OF THIS FRONT. WYZ281-090415- /O.EXP.KRIW.FW.W.0010.000000T0000Z-120609T0300Z/ JOHNSON COUNTY/CASPER BLM- 907 PM MDT FRI JUN 8 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 281... ALTHOUGH RELATIVE HUMIDITY REMAINS NEAR CRITICAL THRESHOLDS...THE WIND HAS SUBSIDED. THUS...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. A COLD FRONT WILL MOVE THROUGH JOHNSON COUNTY LATER TONIGHT USHERING IN HIGHER RELATIVE HUMIDITY. $$ WYZ285-090415- /O.EXP.KRIW.FW.W.0010.000000T0000Z-120609T0300Z/ SOUTH BIGHORN MOUNTAINS- 907 PM MDT FRI JUN 8 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 285... ALTHOUGH RELATIVE HUMIDITY REMAINS NEAR CRITICAL THRESHOLDS...THE WIND HAS SUBSIDED. THUS...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ WYZ280-091800- /O.CON.KRIW.FW.W.0010.000000T0000Z-120610T0000Z/ NATRONA COUNTY/CASPER BLM- 907 PM MDT FRI JUN 8 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... * AFFECTED AREA...FIRE WEATHER ZONE 280 DURING SATURDAY AFTERNOON. A BREAK IN THE RED FLAG CONDITIONS WILL OCCUR FOR THE REMAINDER OF TONIGHT...BUT WILL REDEVELOP SATURDAY AFTERNOON. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...THE STRONG WINDS AND LOW RELATIVE HUMIDITY...ALONG WITH TEMPERATURES IN THE LOWER 80S WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ279-091800- /O.CON.KRIW.FW.W.0010.000000T0000Z-120610T0000Z/ SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 907 PM MDT FRI JUN 8 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 279... * AFFECTED AREA...FIRE WEATHER ZONE 279 DURING SATURDAY AFTERNOON. A BREAK IN THE RED FLAG CONDITIONS WILL OCCUR FOR REMAINDER OF TONIGHT...BUT WILL REDEVELOP SATURDAY AFTERNOON. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...THE STRONG WINDS AND LOW RELATIVE HUMIDITY WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TEAM RIVERTON/21
060 WWUS85 KRIW 090809 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 209 AM MDT SAT JUN 9 2012 ...HOT...VERY DRY...AND WINDY CONDITIONS AGAIN TODAY... .STRONG SOUTHWEST WINDS WILL DEVELOP ONCE AGAIN ACROSS SWEETWATER AND MUCH OF NATRONA COUNTIES THIS AFTERNOON. THE WIND WILL BRING WARM TEMPERATURES AND VERY LOW RELATIVE HUMIDITY. A STRONG DRY COLD FRONT WILL PUSH ACROSS SWEETWATER COUNTY LATE SATURDAY AFTERNOON. VERY STRONG WEST WINDS...BUT INCREASED RELATIVE HUMIDITY ARE EXPECTED IN WAKE OF THIS FRONT. WYZ280-100000- /O.CON.KRIW.FW.W.0010.000000T0000Z-120610T0000Z/ NATRONA COUNTY/CASPER BLM- 209 AM MDT SAT JUN 9 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... * AFFECTED AREA...FIRE WEATHER ZONE 280. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...FALLING BELOW 15 PERCENT BY NOON...DROPPING AS LOW AS 13 PERCENT. * IMPACTS...THE STRONG WINDS AND LOW RELATIVE HUMIDITY...ALONG WITH A DRY COLD FRONTAL PASSAGE WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ279-100000- /O.CON.KRIW.FW.W.0010.000000T0000Z-120610T0000Z/ SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 209 AM MDT SAT JUN 9 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 279... * AFFECTED AREA...FIRE WEATHER ZONE 279. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * RELATIVE HUMIDITY...DROPPING BELOW 15 PERCENT BY NOON...FALLING AS LOW AS 12 PERCENT. * IMPACTS...THE STRONG WINDS AND LOW RELATIVE HUMIDITY...ALONG WITH A DRY COLD FRONTAL PASSAGE WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/RIVERTON
883 WWUS85 KRIW 091130 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 530 AM MDT SAT JUN 9 2012 ...HOT...VERY DRY...AND WINDY CONDITIONS AGAIN TODAY... .STRONG SOUTHWEST WINDS WILL DEVELOP ONCE AGAIN ACROSS SWEETWATER AND MUCH OF NATRONA COUNTIES THIS AFTERNOON. THE WIND WILL BRING WARM TEMPERATURES AND VERY LOW RELATIVE HUMIDITY. A STRONG DRY COLD FRONT WILL PUSH ACROSS SWEETWATER COUNTY LATE THIS AFTERNOON. VERY STRONG WEST WINDS...BUT INCREASED RELATIVE HUMIDITY ARE EXPECTED IN WAKE OF THIS FRONT. WYZ280-100000- /O.CON.KRIW.FW.W.0010.000000T0000Z-120610T0000Z/ NATRONA COUNTY/CASPER BLM- 530 AM MDT SAT JUN 9 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... * AFFECTED AREA...FIRE WEATHER ZONE 280 DURING THE AFTERNOON. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...FALLING BELOW 15 PERCENT EARLY AFTERNOON... DROPPING AS LOW AS 7 PERCENT. * IMPACTS...THE STRONG WINDS AND LOW RELATIVE HUMIDITY...ALONG WITH TEMPERATURES IN THE LOWER 80S WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ279-100000- /O.CON.KRIW.FW.W.0010.000000T0000Z-120610T0000Z/ SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 530 AM MDT SAT JUN 9 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 279... * AFFECTED AREA...FIRE WEATHER ZONE 279 THIS AFTERNOON. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * RELATIVE HUMIDITY...DROPPING BELOW 15 PERCENT EARLY AFTERNOON... FALLING AS LOW AS 8 PERCENT. * IMPACTS...THE STRONG WINDS AND LOW RELATIVE HUMIDITY...ALONG WITH A DRY COLD FRONTAL PASSAGE WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ AEM
417 WWUS85 KRIW 092337 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 537 PM MDT SAT JUN 9 2012 WYZ280-100045- /O.EXP.KRIW.FW.W.0010.000000T0000Z-120610T0000Z/ NATRONA COUNTY/CASPER BLM- 537 PM MDT SAT JUN 9 2012 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... A COLD FRONT WILL CONTINUE TO MOVE ACROSS NATRONA COUNTY THIS EVENING WITH INCREASING HUMIDITY. THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM. $$ WYZ279-100045- /O.EXP.KRIW.FW.W.0010.000000T0000Z-120610T0000Z/ SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 537 PM MDT SAT JUN 9 2012 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 279... A COLD FRONT WILL CONTINUE TO MOVE ACROSS SWEETWATER COUNTY THIS EVENING WITH INCREASING HUMIDITY. THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM. $$ TEAM RIVERTON/21
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Jun 7, 10:00 PM MDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jun 7, 10:00 PM MDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1000 PM MDT THU JUN 7 2012 .SHORT TERM...TONIGHT THROUGH SUNDAY SOUTHWEST FLOW WILL INCREASE ACROSS THE AREA AHEAD OF A DIGGING PACIFIC LOW PRESSURE TROUGH. TEMPERATURES WILL WARM SIGNIFICANTLY WITH VERY DRY CONDITIONS ACCOMPANIED BY STRONG SURFACE WINDS. THE WINDIEST...WARMEST AND DRIEST CONDITIONS WILL BE ACROSS SWEETWATER... FREMONT...NATRONA AND JOHNSON COUNTIES. SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE NORTHWEST FRIDAY EVENING AND SPREAD EAST AND SOUTH FRIDAY NIGHT AND SATURDAY. SIGNIFICANTLY COLDER TEMPERATURES ARE EXPECTED IN THE WEST SATURDAY WITH THE COLDER AIR MOVING ACROSS THE AREA SATURDAY NIGHT AND SUNDAY. .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY BREEZY TO WINDY CONDITIONS WILL CONTINUE SUNDAY NIGHT IN THE WAKE OF THIS WEEKENDS COLD FRONT. MOUNTAIN SHOWERS SHOULD LINGER IN THE NORTH AS THE MAIN UPPER LOW BECOMES VERTICALLY STACKED AND DRIFTS OFF INTO CANADA. MODELS DISAGREE ON THE EVOLUTION OF THE LOW BEYOND SUNDAY NIGHT. THE GFS KEEPS THE LOW OVER SOUTHWEST SASKATCHEWAN AND THE ECMWF LIFTS THE LOW OFF TO THE NORTHEAST. THE GEM IS A BIT CLOSER TO THE GFS SO HAVE SIDED WITH THAT SOLUTION KEEPING TEMPS A BIT LOWER FOR MONDAY. BY TUESDAY THE GFS BRINGS A VIGOROUS SHORTWAVE ASHORE BEHIND AN AMPLIFIED RIDGE THAT WOULD BRING AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS TO NORTHERN WYOMING. OTHER MODELS TEND TO FLATTEN THE RIDGE KEEPING A MAINLY DRY WESTERLY FLOW OVER THE CWA. HAVE OPTED FOR A BLEND LATE IN THE PERIOD AS CONFIDENCE IS LOW IN ANY PARTICULAR GUIDANCE. THE CHANCE FOR SHOWERS SHOULD INCREASE BY THURSDAY AS A LARGE TROUGH MOVES ASHORE IN BRITISH COLUMBIA SENDING SEVERAL DISTURBANCES OUR WAY BY FOR THE END OF THE WEEK. && .AVIATION.../06Z ISSUANCE/ A LOW-MID LEVEL STRATUS DECK MAY DEVELOP OVERNIGHT KCPR-KBYG BRINGING MOUNTAIN OBSCURATION BUT CIGS SHOULD STILL REMAIN VFR. OTHERWISE...THE MAIN ATTENTION WILL BE A TROUGH APPROACHING THE COWBOY STATE FRIDAY. THIS WILL RESULT IN INCREASING MID/HIGH LEVEL CLOUDINESS AND THE POSSIBILITY OF ISOLATED CONVECTION ACROSS THE EXTREME NORTHWEST LATE FRIDAY AFTERNOON. ALSO...BREEZY TO WINDY CONDITIONS WILL DEVELOP BY MIDDAY FRIDAY...ESPECIALLY IN THE WIND CORRIDOR BETWEEN KRKS-KCPR. CONVECTION IS EXPECTED TO DEVELOP ACROSS THE NORTHWEST...POSSIBLY AFFECTING KJAC TERMINAL FRIDAY EVENING AS THE COLD FRONT APPROACHES THE AREA. AHEAD OF THIS FRONT...VFR CONDITIONS WILL PREVAIL...EXCEPT FOR BRIEF IFR/MVFR CONDITIONS ASSOCIATED WITH ANY CONVECTION ACROSS THE NORTHWEST. && .FIRE WEATHER... ...FIRE WEATHER WATCH ZONES 280...281 AND 285 FRIDAY NOON TO 7 PM MDT AND FOR ZONE 280 SATURDAY NOON TO 7 PM MDT... WARM...AND WINDY CONDITIONS WITH VERY LOW RELATIVE HUMIDITY EXPECTED IN ZONES 280 AND 281 FRIDAY FROM NOON TO 7 PM AND AGAIN FOR ZONE 280 SATURDAY NOON TO 7 PM MDT WHERE A FIRE WEATHER WATCH IS IN EFFECT. WARMER TEMPERATURES ARE EXPECTED FRIDAY UNDER HIGH PRESSURE. AN APPROACHING STORM SYSTEM WILL SEND A COLD FRONT INTO THE AREA FROM THE NORTH EARLY SATURDAY MORNING. SHOWERS AND PERHAPS AN ISOLATED THUNDERSTORM WILL ACCOMPANY THE FRONT ACROSS THE WEST AND NORTH SPREADING SOUTH. THE FRONT MAY SLOW BUT WILL EVENTUALLY PUSH THROUGH THE REST OF THE DISPATCH AREA SATURDAY BRINGING MUCH COOLER CONDITIONS FOR SUNDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING WYZ280. FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING WYZ281-285. && SHORT TERM...C.BAKER LONG TERM...BERC AVIATION...WM FIRE WEATHER...C.BAKER
Hazardous weather outlook, Jun 7, 4:28 PM MDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 428 PM MDT THU JUN 7 2012 WYZ001>020-022>030-081200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 428 PM MDT THU JUN 7 2012 ...FIRE WEATHER WATCH FOR JOHNSON COUNTY AND THE SOUTHERN BIGHORN MOUNTAINS FRIDAY AFTERNOON AND EVENING... ...FIRE WEATHER WATCH FOR MUCH OF NATRONA COUNTY FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS POSSIBLE SOUTH AND CENTRAL. CHANCES OF AFTERNOON AND EVENING THUNDERSTORMS NORTHWEST. SATURDAY...ISOLATED TO SCATTERED THUNDERSTORMS. A FEW STRONG TO SEVERE THUNDERSTORMS POSSIBLE WITH DAMAGING WIND. ACCUMULATING SNOW POSSIBLE IN NORTHERN MOUNTAINS ABOVE 8000 FEET SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
Nearby
Red Flag Warnings in Wyoming, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.